Alert archive / New York / Wind Advisories in 2020
Wind Advisory 1, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Jan 11, 2020, 1:24 PM EST for 4 states. It took effect at Jan 12, 2020, 4:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2020, 1:24 PM EST (18:24 UTC)
- In effect from
- Jan 12, 2020, 4:00 AM EST
- Expired
- Jan 12, 2020, 2:57 PM EST
- In force
- 11 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 436 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816 WWUS71 KALY 111824 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 124 PM EST Sat Jan 11 2020 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-121000- /O.NEW.KALY.WI.Y.0001.200112T0900Z-200112T2000Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 124 PM EST Sat Jan 11 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM EST SUNDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of southern Vermont, northwestern Connecticut, east central and eastern New York and western Massachusetts. * WHEN...From 4 AM to 3 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
811 WWUS71 KALY 120804 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 304 AM EST Sun Jan 12 2020 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-122000- /O.CON.KALY.WI.Y.0001.200112T0900Z-200112T2000Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 304 AM EST Sun Jan 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...Southwest or west winds 15 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southern Vermont, northwestern Connecticut, east central and eastern New York and western Massachusetts. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
831 WWUS71 KALY 121957 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 257 PM EST Sun Jan 12 2020 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-122100- /O.CAN.KALY.WI.Y.0001.000000T0000Z-200112T2000Z/ Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- Including the cities of Torrington, Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, Florida, North Adams, Sandisfield, Great Barrington, South Egremont, Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 257 PM EST Sun Jan 12 2020 ...WIND ADVISORY IS CANCELLED... Winds have been gradually diminishing the past couple of hours. Although it will remain blustery this afternoon, wind advisory criteria (gusts 46-57 mph) is no longer expected to be met. $$ SND
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Jan 11, 12:00 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 11, 12:00 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1200 PM EST Sat Jan 11 2020
.SYNOPSIS...
An unseasonably warm air mass will be over the region
today into tomorrow with above normal temperatures. A strong low
pressure system and cold front will bring some locally heavy rain
with a slight chance of thunderstorms tonight into Sunday morning.
Colder air will move back into the area Sunday afternoon with brisk
conditions, as fair weather will return to start the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1113 AM EST...two updates this morning lowering POPs each
time outside of southern Adirondacks. Area is solidly in warm
sector an unseasonably warm and mild air mass for early January.
A cold front still north and west of New York State.
Occasional showers this morning over the southern Adirondacks
due to the isentropic lift in proximity to front. Most of the
remainder portion of the forecast area remains dry and only
partly cloudy under broad anticyclonic flow.
Kept higher PoPs mid afternoon and later with a strong low-
level jet segment increasing to 50-60 kts moving across and
north of the region. Some orographic enhancement off the
southwest Adirondacks is possible in the south to southwest
flow. PWATS increase to +2 to +4 STDEVs above normal and the +v
and +u wind anomalies are +2 to +3 STDEVs above normal based on
the 00Z GEFS/NAEFS. Most of the activity will be across the
northern most zones during the day close to the jet confluent
zone and the warm front near the St Lawrence River Valley and
the North country. H850 temps based on the latest 00Z GEFS are
also +2 to +3 STDEVs above normal with the deep
subtropical/tropical air advected in.
KALB and KPOU have reached record high temps already. (See the
Climate section below). We went close to the NAM and EC MOS
blend with highs in the mid 50s to lower 60s in the valleys, and
upper 40s to mid 50s over the higher terrain. Snow melt will
occur in the southern Adirondacks,southern Greens, Berkshires
and eastern Catskills. Strong southerly winds of 15 to 25 mph
with gusts to 30-40 mph especially over the higher terrain and
in the channeled Hudson Valley. Our Flood Watch for the
southern Adirondacks, and the western Mohawk Valley begins at 6
pm.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
Flood Watch issued from 6 pm Saturday to 6 pm Sunday for the
southern Adirondack Region and the west-central Mohawk Valley
corridor...
Tonight...A tricky forecast early on for the the Upper Hudson
Valley of extreme northeast Warren and northern Washington
Counties. Some of the guidance backs the warm front south as a
cold front /00Z NAM and 00Z ARW WRF/ with subfreezing temps
sneaking into these areas for a few hours shortly before or just
after midnight. We have temps dropping into the upper 30s or
spotty mid 30s. If temps drop lower, then some freezing rain be
added and an SPS or WSW may be needed. The warm sector is
fairly impressive and the sfc wave and occluded or cold front
reaches western and central NY by around 06Z with rain
overspreading western areas first, and then moves across most of
the region between 06Z-12Z with a strong convergent band of
showers with some embedded thunderstorms especially from the
Mohawk Valley/Capital Region south. There is only weak
instability, but the dynamics are impressive for a strongly
forced line of linear convection or broken line. Some of the
CAMS are showing this.
The influx of moisture is impressive with PWATs in excess of an
inch and 850 hPa moisture flux anomalies in the +5 to +6 STDEVs
range (combination of the H850 winds and PWATs which are both
very anomalous). The H850 +v-anomalies /southerlies/ increase
to +3 to +4 STDEVs above normal. A burst of locally heavy rain
is possible with the occluded front. The highest tallies are
expected with the southwest flow over the southern Adirondacks
with 1 to 2 inches during this time frame. Temps will not fall
too much with lows mainly in the 40s to mid/upper 50s. Except
those 30s over the Upper Hudson valley. Any winds with
convection will be gusty in the 40-45 mph range, if greater
winds are possible, then a bulleted SPS will be needed or even
warnings, but the time of day with the passage of the front is
not optimal for severe convection and the instability is less
than 50 J/kg on the guidance. See our Hydro Discussion below for
details on the Flood Watch.
Sunday...The cold front moves east of the region with the
showers and any embedded thunderstorms ending. Strong cold
advection will occur in the late morning into the afternoon.
Temps may spike close to record levels again (See the Climate
section below). Highs will be in the 50s to lower 60s (except
the southern Adirondacks where 40s are likely), then
temperatures drop during afternoon in the cold advection. Some
of the showers could turn to snow showers over the southern
Adirondacks late in the day. Gusty south to southwest winds will
shift to west and northwest behind the cold front. We could see
some gusts close to advisory levels Sunday. We will mention
gusts 35 to 45 mph in the HWO.
Sunday night into Monday...The strong cold advection continues
into Sunday night with temps falling below freezing everywhere
with high pressure building in. Lows will be in the teens and
20s with some readings near 30F near KPOU. The winds will also
diminish. Partly to mostly sunny skies are expected on Monday
with high pressure building in form Quebec. A weak disturbance
in the west to southwest flow aloft will increase clouds but we
kept the day dry. Temps will still run slightly above normal but
with highs in the 30s to lower 40s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
An active weather pattern continues through the long term period as
temperatures average above normal.
The period will start out dry and mild as high pressure noses into
the region. Highs on Tuesday are expected to reach the mid 30s to
mid 40s despite the increasing cloud cover throughout the day.
A fast moving shortwave will swing by to our north Tuesday night
into Wednesday morning as a weak surface wave develops. This system
is fast moving and has limited moisture so have trended on the drier
side of the solutions with slight chance to chance PoPs. A mix of
rain and snow will be possible, with snow mainly across the higher
elevations. Lows Tuesday night will likely be in the upper 20s to
mid 30s but all locations should be above freezing by daybreak
Wednesday.
A brief lull in precipitation on Wednesday before a stronger storm
system arrives Wednesday night. Highs Wednesday afternoon will be
fairly mild, in the upper 30s (Dacks) to near 50 degrees (mid-Hudson
Valley).
High pressure that has been situated in the western Atlantic finally
gives way and pushes south, allowing a storm system to develop and
track into the northeast CONUS. This system is progged to have a
closed surface low and strengthening upper shortwave, along with
decent moisture. Precipitation is expected to spread into the region
Wednesday night and continue into Thursday afternoon. It looks like
temps will be warm enough for the majority of the precip to fall as
rain, with the exception of the southern Dacks which could see
mainly snow. Thursdays highs will be in the low low 30s to upper
40s. Much colder air will move in behind the system, dropping temps
into the low teens to mid 20s Thursday night. Some wrap around
moisture may help snow showers linger through Thursday night. Highs
on Friday will struggle to get above freezing for the first time
this month. Friday night, lows are expected in the single digits to
upper teens.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A moisture laden airmass continues to be pumped into the region, but
with little to no forcing for ascent, expect rain to hold off for
the rest of today into much of the night for the most part.
Conditions are currently VFR (except MVFR at KPSF), but better low
level moisture will approach this afternoon and evening, likely
allowing for ceilings to drop to MVFR this evening/tonight. KALB may
be an exception due to strong downsloping. Scattered showers may be
around for the 00-06Z timeframe at KGFL, but will mainly hold off at
the remainder of the terminals until a front approaches around 09-
10Z. There could be some heavier downpours resulting in IFR
ceilings/visibility along this front from the 09-13Z timeframe, and
an isolated rumble of thunder cannot be ruled out during this period
as well. Ceiling heights and visibility will quickly improve by 13-
14Z behind the front due to deep mixing.
Strong southerly winds gusting to 20 to 30 knots will be expected to
continue for the rest of the day into the overnight hours. Winds at
2kft above the surface continue to increase as well, so despite the
strong surface winds, some low level wind shear conditions will be
possible for the rest of today into tonight. Slightly lower winds
aloft at KALB precluded LLWS in the TAFs. After the frontal passage
12-14Z, the winds will shift to the southwest/west and become even
gustier, with gusts of 25-40 kt possible into the late morning hours.
Outlook...
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: Moderate Operational Impact. Chance of RA.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Moderate Operational Impact. Likely RA.
Thursday: Moderate Operational Impact. Breezy Chance of RA.
&&
.HYDROLOGY...
Flood Watch has been continued from 6 pm EST Saturday to 6 pm
EST Sunday for the southern Adirondacks, and west central Mohawk
Valley due to snow melt and rainfall runoff.
A significant precipitation event is expected over a portion of
the Hydro Service Area this weekend. At this time we are
expecting 1-2.5 inches of rain across areas north of I-90 and
the Capital District. Greatest QPF looks to be across the
western Mohawk and Adirondacks basins. Based on NYS Mesonet snow
observations, there is an estimated 1 to 3 inches of water
equivalent in the snow pack in the Adirondacks, so there will
likely be some contribution of snow melt to the runoff in
addition to rainfall with temperatures expected to rise into the
40s to lower/mid 50s in the mountains today into tonight. The
MMEFS is indicating a low probability for some river flooding in
these areas especially in the southern Adirondacks. Some of the
locations in the western Mohawk Valley get into the Alert Stage,
as do the latest NERFC guidance.
We continue to monitor southern VT for any hydro issues. If
confidence increases for more rainfall combined with snowmelt
here, then the Flood Watch may need to be expanded into the
Upper Hudson Valley and southern VT.
Colder air moves back into the region Sunday afternoon into
early next week which will decrease and lower river flows.
Mainly dry weather is expected early next week.
For details on specific
area rivers and lakes, including observed and forecast river
stages and lake elevations, please visit the Advanced Hydrologic
Prediction Service /AHPS/ graphs on our website.
&&
.CLIMATE...
For Jan 11th...
Record High for Albany is 57 set in 1975
Record High Min for Albany is 38F set in 1933
The Period of Record is 1974 to 2019
Record High for Glens Falls today is 54 set in 1980
The Period of Record is 1893 to 2019
Record High for Poughkeepsie is 63 set in 1975
The Period of Record is 1931 to 2019
For Jan 12th...
Record High for Albany is 63F set in 2018
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flood Watch from 6 PM EST this evening through Sunday
afternoon for NYZ032-033-038>040-042-082.
MA...None.
VT...None.
&&
SYNOPSIS...SND/Wasula
NEAR TERM...SND/Wasula
SHORT TERM...Wasula
LONG TERM...JLV
AVIATION...Thompson
HYDROLOGY...NAS/Wasula
CLIMATE...Hazardous weather outlook, Jan 11, 4:42 AM EST, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 442 AM EST Sat Jan 11 2020 CTZ001-013-MAZ001-025-NYZ041-043-047>054-058>061-063>066-083-084- VTZ013>015-121200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Saratoga-Northern Washington-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 442 AM EST Sat Jan 11 2020 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Glens Falls Saratoga Region, Greater Capital Region, eastern Catskills, Helderbergs, Schoharie Valley, mid Hudson Valley, Taconics of eastern New York and southern Vermont. .DAY ONE...Today and tonight. A cold front will bring some heavy showers or a brief period of heavy rain and gusty winds, as well as a slight chance of thunderstorms from the eastern Mohawk Valley and the Capital Region south. Anomalously high moisture content and periods of heavy rain may lead to flooding including those within urban and poor drainage areas. Some gusty winds to 40 to 45 mph are also possible Saturday night into Sunday morning, especially over the higher terrain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some gusty west winds of 35 to 45 mph are possible Sunday late morning into the afternoon. If greater wind gusts occur, then a Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ032-033-038>040-042-082-121200- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Warren-Northern Fulton- 442 AM EST Sat Jan 11 2020 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for southern Adirondacks, and west central Mohawk Valley of eastern New York... .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch until 6 pm Sunday. Some gusty west winds of 35 to 45 mph are possible Sunday late morning into the afternoon. If greater wind gusts occur, then a Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotters should report any flooding to the National Weather Service.
Nearby
Wind Advisories in New York, 2020Wind Advisories in Vermont, 2020Wind Advisories in Connecticut, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.